Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 10, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 25, 2020, 7:58 AM EDT for Collier County, Florida. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2020, 7:58 AM EDT (11:58 UTC)
- Expired
- Apr 25, 2020, 9:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Collier County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:16 AM EDT | TSTM WND GST 50 | 2 Sse Bonita Shores, FL | A THUNDERSTORM WIND GUST OF 50 MPH / 43 KNOTS WAS RECORDED BY THE WEATHER BUG MESONET SITE KBNPS LOCATED IN KALEA BAY. |
| Apr 25, 8:16 AM EDT | MARINE TSTM WIND 50 | 2 Sse Bonita Shores, FL | A MARINE THUNDERSTORM WIND GUST OF 50 MPH/ 43 KNOTS WAS RECORDED BY THE WEATHER BUG MESONET SITE KBNPS LOCATED IN KALEA BAY. |
| Apr 25, 8:20 AM EDT | TSTM WND DMG | 1 Se North Naples, FL | DELAYED REPORT... A REPORT FROM NBC2 FORT MYERS WITH VIDEO FROM THE PUBLIC OF STORM DAMAGE ASSOCIATED WITH A THUNDERSTORM. REPORTS OF TREE LIMBS DOWN AND A LANAI HAD SCREENS TORN NEAR THE INTERSECTION OF BRYNWOOD PRESERVE LANE AND LIVINGSTON ROAD IN NAPLES. TI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 12.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1327 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted.
069
WUUS52 KMFL 251158
SVRMFL
FLC021-251300-
/O.NEW.KMFL.SV.W.0010.200425T1158Z-200425T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
758 AM EDT Sat Apr 25 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Southwestern Collier County in southwestern Florida...
* Until 900 AM EDT.
* At 757 AM EDT, a severe thunderstorm was located 8 miles west of
Naples, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Ave Maria and Cape
Romano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
closet or small central room in a sturdy structure.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2633 8142
2601 8148 2577 8154 2581 8161 2580 8163
2591 8180 2600 8184
TIME...MOT...LOC 1157Z 274DEG 21KT 2618 8194
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Frye2 follow-up statements
031
WWUS52 KMFL 251219
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
819 AM EDT Sat Apr 25 2020
FLC021-251300-
/O.CON.KMFL.SV.W.0010.000000T0000Z-200425T1300Z/
Collier FL-
819 AM EDT Sat Apr 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
FOR SOUTHWESTERN COLLIER COUNTY...
At 818 AM EDT, a severe thunderstorm was located over Naples, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Ave Maria and Cape Romano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 2630 8184 2630 8180 2633 8142 2601 8148
2577 8154 2581 8161 2580 8163 2591 8180
2600 8184
TIME...MOT...LOC 1218Z 273DEG 20KT 2617 8182
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Frye334
WWUS52 KMFL 251252
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
852 AM EDT Sat Apr 25 2020
FLC021-251301-
/O.EXP.KMFL.SV.W.0010.000000T0000Z-200425T1300Z/
Collier FL-
852 AM EDT Sat Apr 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER COUNTY
WILL EXPIRE AT 900 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2630 8184 2630 8180 2633 8142 2601 8148
2577 8154 2581 8161 2580 8163 2591 8180
2600 8184
TIME...MOT...LOC 1251Z 274DEG 21KT 2616 8161
$$
FryeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:40 AM EDT, 18 minutes earlier.
Area forecast discussion, Apr 25, 7:40 AM EDT, 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 740 AM EDT Sat Apr 25 2020 ...12z Aviation Update... .Aviation... S/SW winds over the terminals today with most sites experiencing VCSH or SHRA at some point this morning. Gusty periods to 20-25 kt are possible this afternoon. Chances for TS increase after 17Z today as a front slides into the northern portions of south Florida, with periods of MVFR or even IFR cigs and vis under heavy showers. By tonight, winds will decrease after 00Z with periods of light and variable flow. && .Prev Discussion... /issued 303 AM EDT Sat Apr 25 2020/ ..A FEW STRONG STORMS POSSIBLE THIS WEEKEND ESPECIALLY EASTERN AREAS... Discussion... Short Term: (Today - Sunday night): Models depict a decaying frontal boundary sliding slowly into Central Florida, a little slower than previously expected. It should push a little further south today, while a weak disturbance aloft swings across the state this morning, helping in keeping abundant moisture across SoFlo. In addition, models continue to show a possible mid level jet of 40-50 knots moving across the region and bringing cooler air aloft. This synoptic scenario will result in having the best shower coverage shifting to the east coast metro areas as the disturbance combines with daytime heating and SW flow to produce scattered to numerous showers, along with few thunderstorms. Expect brief periods of gusty winds, small hail, frequent lightning strikes and locally heavy rainfall with the strongest storms. For this evening and into Sunday, scattered showers and a few storms will continue with enough favorable shear/temperature profiles for some storms to become strong or even severe as the aforementioned frontal boundary still lingers over the area. Best chances will remain over the eastern half of SoFlo, including the Atlantic metro areas. By Sunday evening, model solutions depict a long wave trough trekking across the SE CONUS, which should begin pushing the front away from the peninsula and allow for a drying trend to begin. Long term (Monday-Friday): High pressure returns to the area in the wake of a FROPA with winds veering to a NW flow on Monday, and gradually veering to the NE and E by mid week. This will also bring a drier air mass across the region, with model soundings depicting below 1 inch PWATS for Monday and Tuesday. Therefore, expect generally benign weather conditions prevailing through the middle of next week with no significant rain, along with afternoon highs climbing back into the upper 80s to low 90s through the long term. By Thursday, long range models show a long wave trough moving across the E CONUS, pushing a cold front into the Florida peninsula. Winds will again veer to a more SE/S flow ahead of the front, along with increasing moisture and instability, which will result in another round of showers and slight chances of storms for the end of the work week. Marine... Southwest winds prevail over the coastal waters through the rest of the weekend as a cold front stalls over the area. The winds will then shift to the north-northwest early next week as the front finally moves away. Expect breezy periods this morning, then winds decrease to 15 knots or less this afternoon and through Sunday. The seas will remain at 4 feet or less through early next week over both the Atlantic and gulf waters. Beach Forecast... The threat of rip currents is decreasing below high risk criteria, but will keep a Moderate Risk over the Palm beach coast today as residual current activity remains in the models through this afternoon. && .Preliminary Point Temps/PoPs... West Palm Beach 89 74 88 66 / 70 50 70 20 Fort Lauderdale 89 77 88 70 / 60 40 60 20 Miami 89 77 89 70 / 60 40 60 30 Naples 87 75 86 67 / 40 50 50 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...28/Frye
Hazardous weather outlook, Apr 25, 3:39 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 339 AM EDT Sat Apr 25 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 251945- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 339 AM EDT Sat Apr 25 2020 ...POSSIBLE STRONG TO SEVERE STORMS TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: A slight risk of thunderstorms today for most of South Florida with best chances over the east coast metro areas. Main hazards with any thunderstorm are gusty winds, small hail, lightning, and locally heavy rainfall. Wind: The strongest storms will be capable of producing wind gusts of 50 mph or higher, especially over east coast locations. Hail: The strongest storms will be capable of producing hail up to dime size hail, especially over east coast locations. Waterspouts: Waterspouts are possible over Lake Okeechobee and all the coastal waters of South Florida with any of the showers and thunderstorms today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The chances for thunderstorms continue on Sunday as another cold front approaches the region. A few of the storms could become strong over the east coast metro areas on Sunday. At this time, it looks like the primary hazards from the strong storms will be gusty wind, small hail, lightning, and locally heavy rainfall. The enhanced risk of rip currents may continue across the Palm Beach coastline through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 25, 7:26 AM EDT, 32 minutes before
Special Weather Statement National Weather Service Miami FL 726 AM EDT Sat Apr 25 2020 FLZ073-075-174-251230- Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami- Dade County FL- 726 AM EDT Sat Apr 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND SOUTHERN MIAMI-DADE COUNTIES UNTIL 830 AM EDT... * At 725 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Mahogany Hammock, or 13 miles north of Flamingo, moving east at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Pa-Hay-Okee Overlook, Mahogany Hammock and Everglades National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2522 8100 2539 8105 2551 8078 2526 8069 TIME...MOT...LOC 1125Z 256DEG 13KT 2533 8095 Frye
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:59 AM EDT | Special Weather Statement | MFL | Glades | 46 min |
| Apr 25, 1:39 AM EDT | Special Marine Warning | MFL | 36 min | |
| Apr 25, 1:40 AM EDT | Special Marine Warning | MFL | 35 min | |
| Apr 25, 2:09 AM EDT | Special Marine Warning | MFL | 36 min | |
| Apr 25, 4:09 AM EDT | Special Marine Warning | MFL | 36 min | |
| Apr 25, 6:44 AM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 25, 7:26 AM EDT | Special Weather Statement | MFL | Monroe | 64 min |
| Apr 25, 8:12 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 25, 8:50 AM EDT | Special Weather Statement | MFL | Collier | 55 min |
| Apr 25, 9:12 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 25, 2:26 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Apr 25, 2:57 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.